Tennessee, 2005

Damaging Wind in Tennessee, July 27, 2005

July 27, 2005 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 27, 9:17 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 27, 9:17 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 AM CDT WED JUL 27 2005

.DISCUSSION...
WILL UPDATE TO MAKE SOME SMALL CHANGES TO THE CURRENT FORECAST /
GRIDS FOR THIS AFTERNOON. A RATHER STRONG COLD FOR THIS TIME OF THE
YEAR CONTINUES TO PUSH INTO THE MIDSOUTH. LATEST SURFACE ANALYSIS
INDICATES THAT THE FRONT STRETCHES FROM NEAR PARIS TN TO
AROUND MEMPHIS TN TO STUGGART AR. THE FRONT WILL PUSH INTO NORTH MS
BY LATE THIS AFTERNOON. WIDESPREAD CLOUDS EXTEND MAINLY BEHIND THE
FRONT WITH A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS PUSHING INTO
NORTHEAST AR. CUMULUS CLOUDS ARE ALSO INCREASING AHEAD OF THE FRONT
AND THINK THUNDERSTORM DEVELOPMENT IS POSSIBLE AHEAD OF THE FRONT
WITH FURTHER HEATING. WILL MENTION THE CHANCE OF STRONG
THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK AHEAD OF THE FRONT
THIS AFTERNOON AND EVENING FROM THE SOUTHEAST CORNER OF WEST TN INTO
NORTH MS AS CAPES PUSH TO BETWEEN 2000 AND 3000 J/KG...MAINLY THE
THREAT OF STRONG GUSTY WINDS AND SMALL HAIL. IN THE UPDATE WILL
CHANGE SKY TO PARTLY CLOUDY ACROSS NORTHEAST MS WHERE WILL TAKE
LONGER FOR THE MORE EXTENSIVE BAND OF CLOUDS TO MOVE INTO.
TEMPERATURES HAVE BEEN FALLING SLOWLY THROUGH THE 70S IN EXTREME
NORTHEAST AR. WILL LOWER MAX TEMPS FOR NORTHEAST AR THIS AFTERNOON
AND RAISE THEM SLIGHTLY ACROSS NORTHEAST MS. WILL NOT ARGUE
WITH LIKELY POPS FOR THE ENTIRE MIDSOUTH FOR THIS AFTERNOON.

.PREV DISCUSSION...
ISSUED 245 AM CDT WED JUL 27 2005

COLD FRONT APPROACHING THE FORECAST AREA EARLY THIS MORNING WITH
SHOWERS AND THUNDERSTORMS BEHIND THE FRONT ACROSS SOUTHERN MISSOURI
AND NORTHWEST ARKANSAS.

.SHORT TERM (THROUGH FRIDAY)...
THE COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST TODAY AND TONIGHT.
STILL APPEARS THAT WE WILL SE SOME RAIN IN THE FORECAST AREA SO HAVE
KEPT LIKELY POPS FOR TODAY. THE BIG STORY WILL BE TEMPERATURES AS
READINGS WILL SOME 5-10 DEGREES COOLER THAN THEY WERE ON TUESDAY.
COLD FRONT WILL REMAIN ACROSS REGION TONIGHT SO WILL SEE SOME
SCATTERED SHOWERS AND THUNDERSTORMS. HAVE KEPT CHANCE POPS IN THE
FORECAST FOR TONIGHT. COLD FRONT SHOULD HAVE MOVED INTO NORTH
MISSISSIPPI BY THURSDAY SO RAIN CHANCE SHOULD DIMINISH OVER NORTHERN
AREAS. THE FRONT SHOULD CONTINUE TO PUSH FURTHER SOUTH AND WEAKEN BY
THURSDAY NIGHT SO ONLY HAVE CHANCE POPS IN SOUTHEAST CORNER OF THE
FORECAST AREA. FRIDAY SHOULD REMAIN DRY AS WHAT IS LEFT OF THE FRONT
IS SOUTH OF FORECAST AREA. TEMPERATURES SHOULD REMAIN BELOW NORMAL
FOR THURSDAY AND FRIDAY.

.LONG TERM (AFTER FRIDAY)...
GRADUAL WARMUP SHOULD START OVER THE WEEKEND AS UPPER LEVEL RIDGE
ATTEMPTS TO REESTABLISH ITSELF. DRY WEATHER SHOULD CONTINUE THROUGH
THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. ANOTHER COLD FRONT
TRIES TO MOVE INTO THE REGION ON TUESDAY SO THERE MAY BE SOME RAIN
WITH THIS SYSTEM.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE
MO...NONE
MS...NONE
TN...NONE
Hazardous weather outlook, Jul 27, 9:13 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 AM CDT WED JUL 27 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-281000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1013 AM CDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A COLD FRONT WILL CONTINUE TO PROGRESS THROUGH THE MIDSOUTH TODAY.
AS IT MOVES TOWARD THE SOUTH...IT WILL INTERACT WITH A WARM AND
UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW
STRONG STORMS MAY DEVELOP THIS AFTERNOON AND EVENING ACROSS NORTH
MISSISSIPPI AND PORTIONS OF WEST TENNESSEE...MAINLY SOUTHEAST OF
JACKSON AND LEXINGTON. HEAVY DOWNPOURS...DANGEROUS LIGHTNING...WIND
GUSTS UP TO 40 MPH...AND SMALL HAIL ARE POSSIBLE WITH ANY OF THE
STRONGER STORMS. HOWEVER...THE RISK OF WIDESPREAD SEVERE WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JFB

The radar

The Memphis radar (KNQA), 71 km away, was scanning. The volume nearest the first event began at 19:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardeman

When
July 27, 1:35 PM CST to 1:40 PM CST
Where
Hardeman County, Grand Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
35.050, -89.183

One large tree was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465746.